MAUDE Adverse Event Report: ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1916G
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a rhinoplasty procedure on an unknown date and suture was used.During the procedure, the suture broke off the needle.The suture tore while the surgeon was tying it.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: concomitant medical products.Device evaluation: an opened foil with a winding former, a detached needle and a suture piece of product were returned for analysis.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture was examined and body fluids were noted along strand and the end was severely cut (damaged) resulting in a clip off defect.The other end suture appeared to be cut by the use of a surgical instrument.Also, due to the condition of the sample returned, the tensile strength test could not be performed.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, the assignable cause of the suture needle pull off is suggested to be a clip off defect.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.Per the condition of the sample received, the assignable cause of the suture breakage is suggested to be from improper handling.

Brand Name
GUT PL FAG UD 18IN 6-0 S/A PC-1 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8332431
Report Number2210968-2019-78823
Device Sequence Number59096
Product Code GAL
UDI-Device Identifier10705031002920
UDI-Public10705031002920
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number1916G
Device Lot NumberMJZ989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/06/2019
Patient Sequence Number1